Two weeks on 125 Levo and suffering. Shall I wait to stabilise or act now?

Please help, shall I wait patiently or start changing my medications ASAP? I have been following the site for a while and like most of you have been researching (long and hard) on how to improve my health. However I am now exhausted and in need of hope. I had a TT last January and RAI last week. I have been on 125 levothyroxine for 2 weeks and while the first week I was energetic and grateful (although slightly palpitating) this week I have been a woman on the verge…I am slow, my brain is foggy, and I haven’t stopped crying in days.

I live in the UK so I will not see an endocrinologist until the end of the month. Shall I order some ferritin, folate, b12, vit d3 tests to see if they affect my absorption of levo? (not even sure this is the right term) or try to find out where I can get NDT and asap? Thnak you for your advice

Last bloods prior to starting T4 when I was on T3 awaiting RAI in the end I had a thyrogen so did not stop taking my meds):

FT3 6.9 Range 2.60-5.70 pmol/L

TSH 4.7 Range 0.35-5.mu/L

FT4 <5 Range 9.00-19.00 pmol/L

and

parathyroid 6.5

Calcium 2.21

albumin 41 Range 35-50

Calcium conc 2.22 Range 2.20-2.60

4 Replies

oldestnewest
  • Mii101,

    It takes 7-10 days to absorb Levothyroxine before it starts working and up to 6 weeks to feel the full impact of the dose. Your FT3 will have dropped when you stopped taking T3 and until your FT4 is built up you won't be converting T4 to T3 well. If you don't feel better in the next week or so, and if you have Liothyronine left over, I would add 20mcg to 125mcg Levothyroxine and see whether symptoms improve.

    I felt well on T3 prior to RAI but I felt poisoned when I was switched to Levothyroxine. 15months later, after no help from my endo, I added T3 to Levothyroxine which was the beginning of my recovery.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you very much Clutter, I have some T3 pills left over so I will wait and perhaps try adding some in a week or so. Really appreciate the recommendation. I hope that I won't have to feel that bad for another six weeks.

  • That is all v interesting. I also feel poisoned by Levo but have yet to find an endo who will help me get T3. I would prefer something natural but that seems even harder to achieve.

    Good luck with your quest for good health.

  • LizT10,

    If you want natural T3 you could try natural dessicated thyroid (NDT). It's not licensed for UK use so is rarely prescribed on NHS and most patients using it have private prescriptions or buy it online and self medicate.

You may also like...